MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM LAT.TI/HA 1 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM LAT.TI/HA 1 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 75100474
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that after a few months of the surgery that have been performed on (b)(6) 2021, the patient fell leading to the polarstem stem lat.Ti/ha 1 non-cem subsiding and needing to be revised on (b)(6) 2021.The patient's outcome is unknown.
 
Additional Manufacturer Narrative
It was reported that a few months after a surgery which had been performed on (b)(6)2021, the patient fell leading to the polar stem lateral size 1 subsiding and needing to be revised on (b)(6) 2021.The device, used in treatment, was not returned for evaluation.Therefore, a thorough product evaluation was not possible.The production documentation and the complaint history did not show any deviations.There are no indications that the device failed to match specification at the time of manufacturing.According to the ifu (lit.No.12.23, ed.03/21) is implant component migration listed among the potential medical device problem resulting from total hip arthroplasty.The failure mode and the severity are covered in the risk management file.Review of past corrective actions was performed.No further escalation is required.A thorough medical evaluation could not be performed, as no applicable information was made available.However, it cannot be ruled out that the reported patient's fall might have been a contributing factor.Due to limited information, the root cause cannot be determined and it cannot be speculated about contributing factors.The relationship between the reported event and the device cannot be confirmed.To date, the need for further actions is not indicated.Should additional information or the part become available, this complaint will be reopened.Smith and nephew will monitor this device for further similar issues.

Brand Name
POLARSTEM STEM LAT.TI/HA 1 NON-CEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13389259
Report Number9613369-2022-00016
Device Sequence Number17357977
Product Code LZO
UDI-Device Identifier07611996118650
UDI-Public07611996118650
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K130728
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75100474
Device Catalogue Number75100474
Device Lot NumberB2005042
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2021
Supplement Date Received by Manufacturer02/18/2022
Initial Report FDA Received Date01/28/2022
Supplement Report FDA Received Date02/21/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OXINIUM FEM HD 12/14 36 MM +0-21AM16421.; R3 0 DEG XLPE ACET LNR 36MM X 52MM-20LM15421.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown